With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
Help ladies - I'm confused as to what to do. My breasts are so sore - I've been on .075 of vivelle dot for 3 years now and I started using progesterone cream when they first got sore. Now it(progesterone) seems to have quit working. I went for a mammogram and thought I was going to pass out from the pain (and I've had 19 mammograms so it's usually no big deal) . I tried a couple times for about 4 days to lower my patch to .050 but started to feel tense and headachy. Do I just need to stick it out with the .050 or just live with the pain and stay on .075. I thought I had this all figured out but now I'm not so sure! ha!
That sounds really painful! Painful breasts can be a symptom of too much estrogen. Are you having any other symptoms of too much? You can check over common symptoms in this too much/too little link.
Where are you wearing your 0.075 patch? If it's on your rear, you could try moving it to your abdomen. That can help because there is about a 20% increase in absorption when the patch is worn on the rear. If you already have your patch on your abdomen, you could try the 0.050 on your rear instead of abdomen and see if that's enough to keep you feeling more level. It's also possible to cut a portion off your 0.075 patches since Vivelle Dot is a dot matrix type of patch. You can't cut reservoir patches because the medication would leak out.
Did you switch progesterone brands recently? Does the kind you have state that it's USP Progesterone, and does it have at least 450mg per ounce? If you haven't made any changes in the progesterone cream you are using and it doesn't seem to work anymore, another idea is to switch to a compounded progesterone cream. Compounded progesterone can be made at a higher strength than over the counter products so it might better help your breast pain.
There are also other things you can do to help avoid breast pain. A breast specialist once advised me to steer clear of alcohol, caffeine, nuts and some other things which I can't recall now, and to be sure to exercise several times a week and take Vitamin E. Those things did all help, but I didn't get complete relief until after my surgery when my hormones were finally balanced.
Thanks April Dawn! I might try the .050 on my rear as I use the .075 on my abdomen only. How long does it take to see if the .050 is enough estrogen? Is it possible for your body to need less as you get older?? Otherwise everything else is the same.. I just started exercising - I do drink some caffeine but not much so we shall see. Thanks for your help!